Advair Diskus User Reviews

Advair Diskus - User Reviews

Advair Diskus User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Advair Diskus sorted by most helpful. Patient Discussions FAQs


Comment from: Lee, 55-64 on Treatment for 2-5 years (Patient) Published: February 04

I am on the low dose, 100/50 twice a day. The only major problem that this drug has given me is oral thrush/ulcers on my tongue and in my throat. Eating is excruciating painful. I have found over the years that if I brush my teeth after I use this drug every time, my incidences of oral thrush/ulcers have greatly diminished.

Comment from: tcastle50, 19-24 on Treatment for 6 months - 1 year (Patient) Published: September 06

I have had asthma since I was two years old. Its never been too serious but my doctor put me on advair about 5 years ago. I used it for 4 months with great results, and then all of the sudden I started having extreme chest pains. It almost felt like I imagine a heart attack would. I was always shakey, and alot of times I would lose my voice completely. I told the doctor about the chest pains and he took me off of advair immediately. He said that it could have caused me extensive heart and lung damage had I waited any longer to tell him about it.

Related Reading: heart attack

Comment from: suzq9a60, 45-54 on Treatment for 2-5 years (Patient) Published: August 19

I started being treated for asthma and was given the Advair and Proventil HFA for emergencies two years ago. Over time it became worse and the diagnosis changed to COPD. Was prescribed Singulair, Spririva, Advair 500, DuoNeb and Pulmicort in a nebulizer, and became so severe as to needing Medrol 4mg. 8 tabs per day. Also depended on the Pulmicort every 4 hrs every day. Gained so much weight (40 lbs)and retained fluids. Needed Levequin 4 months in a row. Could not do anything as simple as taking a shower, or walking through my house, without getting scarily out of breath. Dr. told me to take an early retirement and start thinking about a lung transplant as I am only 54. A week and a half ago he took me off the Advair. I felt the difference immediately. I am able to do things without losing my breath that I haven't been able to do for at least a year, if not longer. I no longer feel like I am dying. I wish I had never heard of Advair, let alone used it. I also no longer need to use the DuoNeb. I don't even need my rescue inhaler. Word to the wise, keep close eye on your breathing when you first start the Advair. If you think you are getting worse, don't wait to tell your doctor! I really had no clue as to what it was doing to me, and I am not happy that my doctor didn't put the whole picture together and suggest this might be why I was getting so bad.

Related Reading: Proventil | Singulair | DuoNeb

Comment from: As-Is, 35-44 on Treatment for less than 1 month (Patient) Published: April 06

My doctor put me in Advair only two weeks ago due to a nagging 2 yr old dry cough that I am unable to shake. (I'm still not convinced that I have asthma.) Various doctors continue to try different inhalers with no result. Since being on Advair 250/50 I haven't experienced any releif for the cough but the side effects are significant. Now in addition to the cough I have hot sweats all day, on and off, this ultimately makes me feel exhausted. My voice changed, I have a sore throat and am contantly clearing my throat. This is most annoying and significant when visiting with friends and trying to carry on a conversation. I feel like I am on the edge of getting sick with symptoms like tightness in the chest, lack of energy, tired & fatigued for no reason and the headaches are horrible. I'm going to ask my doctor to take me off this one. I just wanted to share this with others so they have the information.

Comment from: adam, 25-34 Female on Treatment for 1-6 months (Patient) Published: December 17

I started taking Advair at the 50 dosage. It worked great for the first few days, then everything got much worse. Breathing became very labored, and I was getting tired from walking down the stairs, etc. I felt like a little old lady walking around. Worst part is, to correct this by increasing my dosage. At the end I was taking the full 500 dose daily. Only by chance (me running out of the prescription) did I discover the Advair was the problem. I suffered for a good 9 months; thought I was going crazy (pretty sure the doctors did too.) At that time, Advair was new on the market and I don't think doctors thought it could be causing my symptoms. When I stopped it for 3 days, I was completely back to normal. My doctor now says I was probably allergic to it, and placed me on Asmanex, which I've been on for one week with no ill effects so far. I'm glad this worked for a lot of people, but I'd really like to know why this had the opposite effect on myself and some others. I honestly worry about permanent damage, as I seem to have a "sore spot" I developed from taking Advair that is in the left bronchial tube. I was told this was simply from heartburn the Advair was causing; it wasn't. I had a full endoscopy to diagnose for GERD that was negative. I think long term, you will see this medicine abandoned.

Related Reading: heartburn

Comment from: linda, 55-64 on Treatment for 2-5 years (Patient) Published: July 10

I used this drug twice a day for 2 years... i had lung infections constantly and was in the hospital over and over again. As soon as i stopped taking it the lung infections quit, and i haven't been in the hospital since. This drug causes lung infections and pnuemonia.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations